How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr.M.D.Mazumdar, MD Your Own Question
Dr.M.D.Mazumdar, MD
Dr.M.D.Mazumdar, MD, Doctor (MD)
Category: Health
Satisfied Customers: 9030
Experience:  Twenty years experience in active private practice
1725470
Type Your Health Question Here...
Dr.M.D.Mazumdar, MD is online now
A new question is answered every 9 seconds

I have a rash (between the butt cheeks) which feels like a

Resolved Question:

I have a rash (between the butt cheeks) which feels like a burning. I have tried hydracortosone cream & foam (have been using the proctofoam for about 4 days) and also anti fungal cream, both prescriptions and still have the rash. When I used non-prescription creams, like diaper rash creams it actually made the rash worse. Any advice?
Submitted: 8 years ago.
Category: Health
Expert:  Dr.M.D.Mazumdar, MD replied 8 years ago.
<p>Hello,</p><p> </p><p>When did you take the infrared treatment? And how many days later did the rash appear?</p><p> </p><p>Does the rash itch?</p><p> </p><p>Do you feel that the area between the rash is constantly moist ? Do you have any rectal discharge?</p><p> </p><p> </p>
Customer: replied 8 years ago.
I have had two treatments approx. two weeks apart. The rash started about 1 week after the first treatment. I do not have any rectal discharge and do not feel that it is moist.. The rash does not itch, it feels more like a burn or chaffing.
Expert:  Dr.M.D.Mazumdar, MD replied 8 years ago.
You seem to have developed an infection around the anus - this is quite common after a infrared coagulation treatment. This is generally a bacterial infection, not a fungal infection but fungal infection can quickly occur over the bacterial infection.

You need to apply Neosporin or Polysporin ointment over the chaffed area thrice daily and an antifungal twice daily. Since the clotrimazole has not been very effective, please apply Cruex (miconazole) , available OTC.

DO not wipe the area with a toilet paper after a bowel movement. Wash gently with water orbaby wipes and then dry off with a hair dryer, touching it as less as possible.

Continue to apply the Proctofoam at least once daily.

Take an anti-inflammatory like Motrin or Aleve, 200mg thrice daily after food or 5 days.

If after 5 days, the rash is still present, please consult your docotr - you will need a swab taken from the area for a lab test and possibly oral antibiotics.

I hope this helps.
Let me know if you need more input. If not, please click on the green"Accept" button on this page. Adding a bonus and a positive feedback will be warmly appreciated.
Dr.M.D.Mazumdar, MD and 2 other Health Specialists are ready to help you